MAUDE Adverse Event Report: MEDTRONIC HEART VALVE DIVISION CONTEGRA; CONDUIT,VALVED,PULMONIC

MEDTRONIC HEART VALVE DIVISION CONTEGRA; CONDUIT,VALVED,PULMONIC
Model Number 200H14
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Death (1802); Neurological Deficit/Dysfunction (1982)
Date of Event 10/06/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Other relevant device(s) are: product id: 200h14, serial/lot #: (b)(4), ubd: 22-jan-2021, udi#: (b)(4).Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that two days post implant of this bioprosthetic pulmonary valved conduit, the patient became hypotensive.The patient experienced cardiac arrest, and resuscitation measures were performed.The patient was placed on venous-arterial extracorporeal membrane oxygenation (ecmo), and underwent mediastinal exploration due to bleeding.Bleeding from the superior and inferior vena cava was noted.This was reported to be a result of sutures that tore through the surrounding tissue during the resuscitation measures.The vessel damage was repaired with sutures, and the patient was returned to the intensive care unit in critical but stable condition.There was no allegation that the contegra conduit or its function contributed to the cardiac arrest.Six days post implant of the conduit, cardiac catherization showed conduit thrombosis.Seven days post implant it was explanted and replaced with another conduit of the same size and model.It was reported that the conduit was "completely thrombosed".Thrombus was also removed from the right ventricle and main pulmonary artery.The patient remained on ecmo support after completion of the conduit replacement.Two days after conduit replacement, ecmo support was discontinued.Twelve days after the discontinuation of ecmo, the patient was removed from life sustaining therapies due to profound hypoxic neurological injury.It was reported that the neurological injury was a result of the cardiac arrest 21 days earlier.There was no evidence to suggest that the conduits or their function contributed to cardiac arrest or the patient's ultimate death.No autopsy was performed.

Brand Name
CONTEGRA
Common Device Name
CONDUIT,VALVED,PULMONIC
Manufacturer (Section D)
MEDTRONIC HEART VALVE DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key9426144
Report Number2025587-2019-03684
Device Sequence Number11322062
Product Code MWH
UDI-Device Identifier00643169616905
UDI-Public00643169616905
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2021
Device Model Number200H14
Device Catalogue Number200H14
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2019
Initial Report FDA Received Date12/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age5 YR